MAUDE Adverse Event Report: COVIDIEN ENTRFLX 8FR;43INW/STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN ENTRFLX 8FR;43INW/STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720858
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported during the removal of the guidewire from the nasogastric feeding tube after insertion, the green end cap came apart and pierced the finger of a staff member.The wire pierced through the skin into the finger.Additional information received stated the staff member that received the puncture is okay.No medical intervention or procedure was necessary to remove the guide wire from the finger.No medication was required or prescribed.No follow up procedures are required in the future due to the puncture.
 
Additional Manufacturer Narrative
The device history record was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the issue reported.The device history record review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.The device was manufactured on march 05, 2020.Samples were not received for the investigation.However, two photos were provided.The photos were visually analyzed, and the reported issue was confirmed, the stylet could be seen detached from the hub.The complaint was reviewed with the multifunctional team and a gemba walk was performed to review the manufacturing process and determine the root cause, and it was concluded that there were opportunities in the assembly method of the hub.As part of continuous improvements, standard work instructions have been updated to include more detailed instructions of the process steps for the operator to follow to ensure the adequate assembly of the stylet and hub.The standard work instructions include detailed steps to follow in the use of the assembly machine and proper use of the fixture.No further corrective actions are applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
One physical sample was returned for evaluation.However, the sample could not be analyzed by the manufacturing site at this time due to the hazardous material not being able to cross the us/mexico border.The border is currently closed due to the covid-19 pandemic.The investigation will be reopened and updated once the manufacturing site is able to access and analyze the physical sample.

Brand Name
ENTRFLX 8FR;43INW/STYLTY SITE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key11132667
Report Number9612030-2021-02741
Device Sequence Number16955782
Product Code KNT
UDI-Device Identifier10884521518858
UDI-Public10884521518858
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2025
Device Model Number8884720858
Device Catalogue Number8884720858
Device Lot Number2005602764
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer12/30/2020
12/30/2020
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date03/03/2021
04/23/2021
Patient Sequence Number1